Flash Flood, Adams
- When
- June 3, 7:00 AM MST to 10:00 AM MST
- Where
- Adams County, 5 mi SE of Indian Vly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.499, -116.358
Culverts on Mill Creek were plugged with debris causing road flooding.
A deep low pressure system anchored in the Gulf of Alaska and a zonal flow pattern across the Pacific Northwest and Intermountain West provided the right ingredients for a sustained moisture plume which produced convection and periods of moderate to heavy rain over a three day period causing flooding and flash flooding, and severe thunderstorms across Southeast Oregon and Southwest Idaho.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A deep low pressure system anchored in the Gulf of Alaska and a zonal flow pattern across the Pacific Northwest and Intermountain West provided the right ingredients for a sustained moisture plume which produced convection and periods of moderate to heavy rain over a three day period causing flooding and flash flooding, and severe thunderstorms across Southeast Oregon and Southwest Idaho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 3, 3:45 AM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BOISE ID 445 AM MDT THU JUN 3 2010 ...UPDATED FOR CANCELLATION OF FLOOD WATCH ON WEISER RIVER... .SHORT TERM...TODAY THROUGH FRIDAY...THE SYSTEM THAT BROUGHT THE WIDESPREAD RAIN TO THE FORECAST AREA ON WEDNESDAY CONTINUES TO MOVE EAST. PRECIPITATION HAS DECREASED OVER THE REGION DURING THE NIGHT WITH A FEW SHOWERS REMAINING OVER THE WEST CENTRAL AND BOISE MOUNTAINS. RIVER LEVELS STILL RISING ON THE WEISER RIVER BUT EXPECT THE RISE TO SLOW AND BEGIN TO FALL BY 12Z. WILL KEEP THE FLOOD WATCH GOING FOR NOW AND WILL TAKE ANOTHER LOOK AT THE RIVER LEVELS ON THE WEISER AND LET THE WATCH EXPIRE OR EXTEND IT. OTHERWISE MAINLY DRY CONDITIONS TODAY BUT ENOUGH MOISTURE AND INSTABILITY TO KEEP A SMALL MENTION OF PRECIPITATION OVER THE REGION WITH THE BEST CHANCE OVER THE HIGHER TERRAIN. NEXT WEATHER SYSTEM WILL SPREAD ANOTHER ROUND OF WIDESPREAD RAIN INTO THE FORECAST AREA LATE TONIGHT AND INTO FRIDAY. MODELS STILL INDICATE THAT THIS NEXT SYSTEM WILL TAKE A SIMILAR PATH TO THE LAST ONE...BUT WITH POTENTIALLY HIGHER RAINFALL AMOUNTS. MODELS ALSO INDICATE THAT THERE WILL BE MORE INSTABILITY WITH THIS SYSTEM FOR A GREATER CONCERN OF THUNDERSTORMS PRODUCING HEAVY RAINFALL RATES. SEE THE HYDRO SECTION BELOW FOR DETAILS ON POSSIBLE IMPACTS FROM THE HEAVY RAINS. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW GUIDANCE DURING THE DAY AND ABOVE GUIDANCE FOR THE LOW TONIGHT DUE TO THE CLOUDS AND RAIN. .LONG TERM...RIDAY NIGHT THROUGH WEDNESDAY...COOL MOIST ZONAL FLOW INITIALLY WILL GRADUALLY BECOME WARMER AND DRIER AS ZONAL FLOW EVOLVES INTO A BROAD UPPER RIDGE OVER THE WESTERN U.S. 00Z GFS BACKS AWAY FROM PREVIOUS IDEA OF BRINGING ANOTHER DEEP TROUGH INLAND NEXT WEEK...NOW IT LEAVES THE TROUGH OUT IN THE PACIFIC EVEN FURTHER WEST THAN ECM. AS A RESULT THE NEW MEX GUIDANCE GREATLY WARMS OUR CWA INTO NEXT WEEK. WE BOOSTED MAX TEMPS 3-6 DEGREES SUNDAY THROUGH WEDNESDAY BUT EVEN THESE NEW MAX TEMPS WILL FALL 2-4F SHORT IF NEW GFS IS CORRECT. WE LEFT MIN TEMPS...DEW POINTS...AND RH GRIDS ALONE. WE LOWERED POPS A FEW PERCENT TO CORRESPOND WITH THE EXPECTED DRIER RIDGE PATTERN BUT AGAIN EVEN THESE NEW POPS WILL BE TOO HIGH IF GFS IS CORRECT. && .AVIATION...AREAS OF MVFR CEILINGS/VIS AND MOUNTAIN OBSCURATION IN CLOUDS AND RAIN SHOWERS...IMPROVING TO VFR BY 18Z AS SHOWERS DECREASE FROM WEST TO EAST. NO THUNDERSTORMS EXPECTED. MORE PCPN AND DETERIORATING CONDITIONS SPREADING EWD INTO ERN OREGON AFTER 00Z AS NEXT STRONG PACIFIC TROUGH MOVES TOWARD THE COAST. LIGHT WINDS AT THE SURFACE...STRONG WSWLY WINDS ALOFT. && .HYDROLOGY...MODERATE RAIN FROM WEDNESDAY AND EXPECTED AGAIN THURSDAY NIGHT AND FRIDAY WILL LEAD TO SATURATED SOIL CONDITIONS ACROSS THE AREA. IN AREAS OF STEEP TERRAIN...MUD AND ROCK SLIDES BECOME MORE LIKELY AS THE SOIL BECOMES MORE SATURATED. HIGHER INTENSITY RAIN WHICH COULD OCCUR ON FRIDAY HAS THE POTENTIAL TO CAUSE FLASH FLOODING ON SMALL STREAMS OR DEBRIS FLOWS IN THE MOUNTAINS. IT IS STILL TOO EARLY TO FORECAST EXACT AMOUNTS OF PRECIPITATION WHICH WILL OCCUR...BUT THOSE PLANNING TO TRAVEL OR WORK IN THE MOUNTAINS ON FRIDAY SHOULD BE AWARE OF THE POTENTIAL FOR MUDSLIDES AND DEBRIS FLOWS. NO FLOODING ON LARGER RIVERS IS EXPECTED AT THIS TIME...BUT WILL SEE RIVER LEVELS RISE DUE TO THE HEAVIER RAINFALL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...JA LONG TERM....LC AVIATION.....LC HYDROLOGY....JB/JA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 529 AM MDT THU JUN 3 2010 IDZ011>016-028>030-033-ORZ061-063-064-041130- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 529 AM MDT THU JUN 3 2010 /429 AM PDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT...SMALL STREAMS WILL RUN HIGH TODAY FOLLOWING HEAVY RAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...SIGNIFICANT RAIN AGAIN FRIDAY UPON SATURATED SOIL AND INTO RIVERS AND STREAMS ALREADY RUNNING HIGH...MAY CAUSE FLOODING. DRYING AND WARMING TREND SATURDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES. ORZ062-041130- BAKER COUNTY- 429 AM PDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT...SMALL STREAM FLOOD WARNING TODAY DUE TO HEAVY RAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...SIGNIFICANT RAIN AGAIN FRIDAY UPON SATURATED SOIL AND INTO RIVERS AND STREAMS ALREADY RUNNING HIGH...MAY CAUSE FLOODING. DRYING AND WARMING TREND SATURDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
426 AM MDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD 2 W RICHLAND 44.77N 117.21W
06/03/2010 BAKER OR LAW ENFORCEMENT
WATER 3 FEET DEEP AT MILEPOST 40.5 ON HIGHWAY 86 NEAR
EAGLE CREEK. NEARBY RANCHER REPORTED WATER 4 FEET DEEP IN
HIS FIELD.
&&
LCOLINThe Boise radar (KCBX), 113 km away, was scanning. The volume nearest the first event began at 14:00 UTC.
7 flood, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Culverts on Mill Creek were plugged with debris causing road flooding.
Rockslides and flooding on Banks to Lowman Road and Highway 21 closed sections of the roads.
Numerous roads were flooded or washed out around the McCall area including portions of Highway 55, Warren Wagon Road, Falls Creek Road and Lick Creek Road.
Wagon Town RAWS reported over 1.5 inches of rain and radar and satellite estimates indicated over 1 inch during the event which included damaged and sections of washed out roads.
Flooding occurred across portions of Highway 95 and a trained spotter near Glendale reported over 1.30 inches of rain during an 11 hour period and flooding into fields along the Weiser River.
Moderate flooding occured in and around Emmett along the Payette River.
Washington County Emergency Manager reported large trees down on power lines on Cove Road west of Weiser and an out building was leveled just south of Weiser.
Washington County Emergency Manager reported Rush Creek was flooding on roads just east of Cambridge and flooding on Advent Gulch Road northwest of Cambridge.
The BOI ASOS measured a wind gust of 59 MPH and NWS employees reported downed trees and fences in Southeast Boise along Surprise Valley Way. Ada County Emergency Manager reported power lines down in Southwest Boise and trees and traffic lights down in Garden City.
Browns Pond Dam east of McCall partially failed due to heavy rain, and spilled onto Lick Creek Road, washing out parts of the road.
Washington County Emergency Manager reported flooding along the Weiser River from Cambridge to Weiser.
Moderate flooding occured in and around Payette along the Payette River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236574, 236676, 236686, 241777, 236707, 241765, 241763, 241734, 241759, 241749, 241742, 241767.